Alert archive / New York / Special Marine Warnings in 2007
Special Marine Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 15, 2007, 11:06 AM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 11:06 AM EDT (15:06 UTC)
- Expired
- May 15, 2007, 12:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
The radar
The Buffalo radar (KBUF), 68 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KBUF 151507
SMWBUF
LOZ042-043-151600-
/O.NEW.KBUF.MA.W.0002.070515T1506Z-070515T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1106 AM EDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM 30 MILE POINT TO HAMLIN BEACH
* UNTIL NOON EDT
* AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS... ABOUT 3
MILES NORTHEAST OF THIRTY-MILE POINT...MOVING EAST AT 55 KT.
LAT...LON 4345 7793 4343 7789 4337 7789 4337 7823
4338 7824 4336 7826 4338 7831 4336 7832
4338 7838 4345 7838
$$
ZAFF1 follow-up statement
000
FZUS71 KBUF 151559
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1158 AM EDT TUE MAY 15 2007
LOZ042-043-151608-
/O.EXP.KBUF.MA.W.0002.000000T0000Z-070515T1600Z/
1158 AM EDT TUE MAY 15 2007
THE SPECIAL MARINE WARNING FOR LAKE ONTARIO FROM 30 MILE POINT TO
HAMLIN BEACH EXPIRES AT NOON EDT.
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY FROM THE
AREA.
LAT...LON 4345 7793 4343 7789 4337 7789 4337 7823
4338 7824 4336 7826 4338 7831 4336 7832
4338 7838 4345 7838
$$
ZAFFWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 15, 10:07 AM EDT, 59 minutes earlier.
Area forecast discussion, May 15, 10:07 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1007 AM EDT TUE MAY 15 2007
.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY OVER THE UPPER GREAT LAKES WILL
SLOWLY SETTLE ACROSS NEW YORK STATE TONIGHT AND EARLY WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS OUR REGION
OVERNIGHT AS A RESULT...WITH THE THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS THIS EVENING AT THE ONSET.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS MORNINGS CONVECTION HAS LARGELY DISSIPATED AND MOVED
EAST...LEAVING BEHIND CLEAR/SUN FILLED SKIES. THIS COULD SET THE
STAGE FOR SOME STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON.
THE DETAILS...
A SLOW MOVING FRONTAL BOUNDARY STRETCHING FROM THE ST LAWRENCE
VALLEY ACROSS THE UPPER GREAT LAKES TO WISCONSIN LATE THIS MORNING
WILL GRADUALLY PUSH ACROSS THE EASTERN GREAT LAKES TONIGHT.
IN ADVANCE OF THE SLOW MOVING FRONT...WARM AND A LITTLE MORE
HUMID AIR WILL SURGE ACROSS NEW YORK STATE FROM OHIO. SFC TEMPS
THIS AFTERNOON WILL CLIMB INTO THE 80S IN MANY AREAS AS A
RESULT...ESPECIALLY FROM THE GENESEE VALLEY EASTWARD ACROSS THE
FINGER LAKES REGION.
BECAUSE OF THIS HEATING...THE AIRMASS WILL BECOME INCREASINGLY
UNSTABLE WITH SFC BASED CAPES OF 500 TO 1000 J/KG ANTICIPATED BY
ABOUT 5-6 PM. THE AIRMASS IS ALREADY UNSTABLE ALOFT WITH LAPSE
RATES OF 7 TO 8.5 DEG C/KM FAIRLY COMMON. THIS IS DEPICTED ON THE
12Z KBUF SOUNDING AND WAS EXHIBITED IN PART THROUGH THE EARLIER
CONVECTION.
IN ANY CASE...THE COMBINATION OF SFC HEATING...UNSTABLE AIRMASS
AND SYNOPTIC FORCING FROM THE APPROACHING FRONT WILL SET THE STAGE
FOR WHAT COULD BE AN ACTIVE LATE AFTERNOON AND EVENING. THE MAIN
SEVERE WEATHER THREAT WOULD BE STRONG WIND GUSTS AS THE FREEZING
LEVEL IS OVER 11.5K FT AND FORECAST CAPES VALUES OF 500-1000 J/KG
WOULD PROBABLY BE INSUFFICIENT TO PRODUCE LARGE HAIL. WINDS FROM
ABOUT 2-6K FT WILL BE GENERALLY UNIDIRECTIONAL BUT SPEEDS OF
40-60 KTS IN THIS LAYER WILL BE FAVORABLE FOR STRONG/DAMAGING WIND
GUSTS WITHIN ANY STRONGER CONVECTION.
TONIGHT WILL BE THE MOST ACTIVE WEATHER PERIOD AS THE COLD FRONT
SLIDES THROUGH. WE WILL CONTINUE WITH CATEGORICAL POPS FOR THIS
PERIOD. WE ARE IN A SLIGHT RISK AREA FOR SEVERE STORMS ALTHOUGH
THE LOWER OHIO VALLEY IS THE MOST FAVORED AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WEDNESDAY DOES NOT LOOK LIKE A VERY NICE DAY AT ALL. FIRST OF ALL IT
WILL BE A GOOD 20 DEGREES COOLER THAN TODAY AND A SECONDARY LOW IS
LIKELY TO FORM ON THE FRONT. WE WILL ALSO BE IN THE RIGHT REAR
QUADRANT OF A 100 KNOT 250 MB JET. WE WILL HAVE TO KEEP AT LEAST
LIKELY POPS IN FOR A GOOD PORTION OF THE DAY BUT DECREASING FROM
WEST TO EAST. THURSDAY LOOKS BETTER AT THIS TIME. IT WILL STILL BE
MORE THAN 10 DEGREES COOLER THAN NORMAL WITH AN UPPER TROUGH AXIS
OVER US. THE AIR IS MUCH DRIER THOUGH. WE WILL LOWER POPS TO 20 OR
LESS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SKIES SHOULD BE IN THE PROCESS OF CLEARING OUT THURS NIGHT AS
SECONDARY TROF PUSHES TO COAST...LEAVING US WITH A DRY AND
PLEASANTLY COOL FRIDAY UNDER A SFC RIDGE. TRANQUIL WX SHOULD
PREVAIL THROUGH THE WEEKEND BUT CONFIDENCE LEVEL IS LOW...
ESPECIALLY ACROSS OUR EASTERN/NORTH COUNTRY REGION. THIS DUE TO THE
POSSIBILITY OF UPPER TROF CUTTING OFF ALONG OR JUST OFF THE MID
ATLANTIC COAST AND SPURNING A COASTAL STORM. MODELS HAVE VARYING
SOLUTIONS IN REGARDS TO HOW FAR WEST ANY IMPACT WOULD BE...BUT FOR
NOW WILL FOLLOW HPC GRAPHICS AND KEEP OUR ENTIRE AREA DRY WITH
SEASONABLE TEMPS. WILL NUDGE POPS UP INTO SLGT CHC RANGE SAT/SAT
NT FOR ANOTHER TROF PASSAGE PER GFS AND FOR NORTH COUNTRY SAT/SUN
DUE TO PROXIMITY OF COASTAL. ALL IN ALL THOUGH...IT LOOKS LIKE
ANOTHER FINE WEEKEND...BUT WILL NEED TO KEEP A WARY EYE TO OUR
EAST.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
STRONG WARM AIR ADVECTION AHEAD OF THE APPROACHING MIDWEST COLD
FRONT WILL GENERATE SHOWERS AND SCATTERED THUNDERSTORMS THIS MORNING
ALONG THE COUNTIES BORDERING THE SHORE SHORE OF LAKE ONTARIO.
AFTER THIS FIRST BATCH OF SHOWERS MOVES THROUGH...EXPECT MAINLY VFR
CONDITIONS THROUGH MID AFTERNOON.
LOW LEVEL WIND SHEAR WILL CONTINUE TO IMPACT THE AREA THIS MORNING
AS A STRONG LOW LEVEL JET TRACKS EAST ACROSS NEW YORK STATE.
MIXING IN THE LOWER LEVELS WILL ALLOW SOME OF THE STRONGER WINDS
ALOFT TO WORK DOWN TO THE SURFACE LATE THIS MORNING AND DURING THE
AFTERNOON...DIMINISHING THE THREAT OF LOW LEVEL WIND SHEAR.
THE RISK OF SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE
LATER THIS AFTERNOON AS THE AFOREMENTIONED COLD FRONT APPROACHES
LAKE ONTARIO...BUT THE BEST CHANCE FOR ORGANIZED SHOWERS AND
POSSIBLE THUNDERSTORMS WILL BE TONIGHT AS THE COLD FRONT DROPS SOUTH
ACROSS WESTERN AND CENTRAL NEW YORK. EXPECT MVFR CONDITIONS TO
BECOME THE RULE TONIGHT THROUGH AT LEAST WEDNESDAY MORNING AS THE
SHOWERS/THUNDERSTORMS BECOME MORE WIDESPREAD. CIGS MAY LOWER TO IFR
FOR A FEW HOURS AFTER THE FRONTAL PASSAGE.
MVFR CIGS WILL GRADUALLY IMPROVE TO VFR WEDNESDAY AFTERNOON AS THE
COLD FRONT SLIDES OFF THE EAST COAST. HIGH PRESSURE RIDGING IN FROM
THE MIDWEST IS EXPECTED TO PRODUCE VFR CONDITIONS THURSDAY
THROUGH SATURDAY.
&&
.MARINE...
A WARM FRONT WILL CONTINUE TO PUSH ACROSS WESTERN AND CENTRAL NEW
YORK STATE THIS MORNING. SHOWERS AND SCATTERED THUNDERSTORMS
DEVELOPING AHEAD OF THE WARM FRONT SHOULD CLEAR THE AREA BY EARLY
AFTERNOON. BEHIND THE FRONT...AN INCREASING SOUTHWEST FLOW OF MILDER
AIR WILL SPREAD EAST ACROSS THE AREA.
IT WILL BECOME RATHER WINDY ON LAND TODAY...BUT THE WARM AIR OVER
THE COLD LAKE WATERS WILL CREATE A CAP AND PREVENT THE STRONGER
WINDS FROM MIXING DOWN TO THE SURFACE OF LAKE ONTARIO.
THEREFORE...THE WINDS AND WAVES ARE EXPECTED TO REMAIN JUST BELOW
THE CRITERIA FOR A SMALL CRAFT ADVISORY FOR LAKE ONTARIO.
ON LAKE ERIE...THE SOUTHWEST WINDS WILL CHANNEL UP THE EAST END OF
THE LAKE AND GENERATE SMALL CRAFT ADVISORY CONDITIONS TODAY.
SHOWERS AND THUNDERSTORMS WILL DRIFT SOUTH ACROSS THE LAKES THIS
EVENING AND TONIGHT AS A COLD FRONT DROPS SOUTH ACROSS NEW YORK
STATE. THE SHOWERS WILL LINGER THROUGH WEDNESDAY MORNING BEFORE
DRIER AIR BUILDS IN LATER IN THE AFTERNOON.
&&
.FIRE WEATHER...
WINDS WILL BE STRONG ENOUGH FOR FIRE WEATHER DANGER TODAY AS WE
HAVE HAD VERY LITTLE RAIN. DEW POINTS WILL BE ON THE RISE BUT
HUMIDITY LEVELS WILL DROP TO 30 TO 35 PERCENT MID DAY INTO THE
AFTERNOON. THERE WILL BE NO RED FLAG WARNING BUT ANY CONTROLLED
BURNS SHOULD BE WATCH VERY CAREFULLY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LEZ020-
040-041.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/SAGE
SHORT TERM...SAGE
LONG TERM...SFM
AVIATION...TJP
MARINE...TJP
FIRE WEATHER...SAGEHazardous weather outlook, May 15, 6:20 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 620 AM EDT TUE MAY 15 2007 NYZ001>008-010>014-019>021-085-161030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 620 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT THREAT OF SEVERE THUNDERSTORMS ALONG A COLD FRONT...ESPECIALLY LATER TODAY INTO TONIGHT. THE GREATEST THREAT WOULD BE DAMAGING WINDS. IN AREAS WHERE THE SHOWERS AND THUNDERSTORMS HOLD OFF THE LONGEST THERE ARE FIRE WEATHER CONCERNS. DRY CONDITIONS AND GUSTY WINDS WOULD PROMOTE ANY GRASS FIRES TO SPREAD QUICKLY. NO RED FLAG WARNINGS WILL BE POSTED HOWEVER AS DEW POINTS RISE DURING THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-161030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 620 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT THREAT OF SEVERE THUNDERSTORMS ALONG A COLD FRONT...ESPECIALLY LATER TODAY INTO TONIGHT. THE GREATEST THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:46 PM EDT | Special Marine Warning | BUF | 59 min | |
| May 15, 7:29 PM EDT | Special Marine Warning | BUF | 61 min |
Nearby
Special Marine Warnings in New York, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.